Alert archive / Missouri / Wind Advisories in 2025

Wind Advisory 7, NWS Springfield, MO

October 20, 20255 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Oct 20, 2025, 2:22 AM CDT for 5 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 20, 2025, 9:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2025, 2:22 AM CDT (07:22 UTC)
In effect from
Oct 20, 2025, 9:00 AM CDT
Expired
Oct 20, 2025, 1:00 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2243 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WWUS73 KSGF 200722
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
222 AM CDT Mon Oct 20 2025

KSZ073-097-101-MOZ066-077-088-093-101-201800-
/O.NEW.KSGF.WI.Y.0007.251020T1400Z-251020T1800Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Pittsburg, Columbus, Neutral, Neosho,
Rocky Comfort, Pineville, Goodman, Lowell, Carthage, Baxter
Springs, Pawnee Station, South West City, Noel, Chicopee,
Sherwin, Joplin, Lone Oak, Anderson, Nevada, Kenoma, Stippville,
Riverton, Fort Scott, and Lamar
222 AM CDT Mon Oct 20 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 PM CDT THIS 
AFTERNOON...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...In Kansas, Bourbon, Cherokee, and Crawford Counties. In 
  Missouri, Barton, Jasper, McDonald, Newton, and Vernon Counties.

* WHEN...From 9 AM this morning to 1 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Soria
1 follow-up statement
805 
WWUS73 KSGF 201750
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1250 PM CDT Mon Oct 20 2025

KSZ073-097-101-MOZ066-077-088-093-101-201900-
/O.EXP.KSGF.WI.Y.0007.000000T0000Z-251020T1800Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald-
Including the cities of Kenoma, Pawnee Station, Goodman, Joplin,
Neosho, Stippville, Anderson, Lone Oak, Rocky Comfort, Pineville,
Columbus, Sherwin, Lamar, Chicopee, Riverton, Nevada, Carthage,
South West City, Fort Scott, Pittsburg, Baxter Springs, Lowell,
Noel, and Neutral
1250 PM CDT Mon Oct 20 2025

...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

Peak wind gusts are expected to decrease below 40 mph through this 
afternoon. Expect sporadic gusts of 20-35 mph to continue until 
sunset.

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Price

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Oct 20, 12:19 AM CDT, 2 hours 3 minutes earlier. Its key messages:

  • Southerly wind gusts of 30-45 mph expected Monday (strongest west of Highway 65).
  • Locally elevated wildfire risk Tuesday due to breezy winds (gusts of 20-30 mph) and low humidity (RH 25-35%), mainly impacting any dormant grassland fuels.
  • Frost possible Tuesday night into early Wednesday.
  • 60-70% chance of showers and thunderstorms late Thursday into Saturday.
Area forecast discussion, Oct 20, 12:19 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1219 AM CDT Mon Oct 20 2025

.KEY MESSAGES...

- Southerly wind gusts of 30-45 mph expected Monday (strongest
  west of Highway 65).

- Locally elevated wildfire risk Tuesday due to breezy winds
  (gusts of 20-30 mph) and low humidity (RH 25-35%), mainly
  impacting any dormant grassland fuels.

- Frost possible Tuesday night into early Wednesday.

- 60-70% chance of showers and thunderstorms late Thursday into
  Saturday.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 1140 AM CDT Sun Oct 19 2025

Quiet and pleasant fall weather continues through tonight as
ridging gradually pushes into the area from the west. Look for
lows tonight in the 40s, with some cooler temps in the upper 30s
over the eastern Ozarks.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 1140 AM CDT Sun Oct 19 2025

A fairly gentle roller coaster of temperatures is expected in
the long term as west to northwest flow brings a train of weak
troughs and ridges through the area.

After highs in the upper 50s to low 60s today, Monday will be
influenced by an early day upper ridge and strong southerly flow
ahead of a surface trough and cold front that moves in late in
the day. Winds will also be increased by a surface low quickly
deepening over the northern Plains as the larger low pressure
system occludes, resulting in isallobaric enhancement. Good
mixing into these strong low level winds fields will result in
highs in the 70s and winds gusts of 30-45 mph (strongest west of
Highway 65). RH values in the afternoon will drop into the
35-45% range, but recent rainfall and fuel conditions prevent
any noteworthy fire concerns.

Tuesday will be cooler behind the cold front and under an upper
trough with highs in the 60s. Afternoon RH values of 25-35% and
NW gusts of 20-30 mph may lead to some locally elevated fire
weather conditions where dormant grassland fuels can dry out,
but fuels across most of the area will not present a noteworthy
threat.

Dry air and encroaching surface high pressure will allow for
cold temperatures Tuesday night into early Wednesday with lows
in the mid 30s to around 40 in the current forecast. Added frost
to the forecast for portions of the area.

Wednesday will be just as dry as Tuesday, but with lighter
winds that will prevent fire weather from being a concern. Look
for highs to rebound some to the mid 60s to low 70s.

Models are in good general agreement late in the week in showing
a low pressure system moving slowly through the area. Of course,
there is fairly typical disagreement on details. Shower and
thunderstorm chances move in late Thursday and exit on Saturday.
Not seeing any noteworthy severe weather signal at this time.
Interquartile rainfall amounts from the NBM range from 0.2-0.8"
(25th percentile) to 1.5-3.0"(75th percentile), which is a
pretty broad range. Confidence in amounts is low, but confidence
in at least seeing some rain is moderate to high (60-70% PoPs).

Thursday should see highs in the upper 60s to 70s then back
closer to 60 for Friday and Saturday depending on details of how
that system evolves.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1215 AM CDT Mon Oct 20 2025

VFR through the period with mostly clear skies. Southerly winds
will stay light tonight but will start to increase around
sunrise on Monday. Gusts will start out around 20 knots then
become northwesterly as the day goes on and reach up to 40 knots
especially for areas west of Highway 65 over in western
Missouri. A Wind Advisory may be issued for those areas from
14-18z and if issued it will be in the next forecast update.
Winds diminish near sunset on Monday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Soria
Hazardous weather outlook, Oct 19, 7:35 PM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
735 PM CDT Sun Oct 19 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
735 PM CDT Sun Oct 19 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.

DISCUSSION...

Southerly winds will increase and become gusty overnight. Winds
will gust from 30-45 mph on Monday, with the strongest winds west
of Highway 65.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Southerly wind gusts of 30-45 mph are expected on Monday, with
the strongest winds west of Highway 65.

Tuesday will see breezy northwest wind gusts of 20-30 mph, which
when combined with low humidity values of 25-35% will lead to
locally elevated wildfire potential, mainly in any dormant
grassland fuels.

Frost is possible Tuesday night into early Wednesday as
temperatures fall into the mid 30s to around 40.

There is a roughly 30% chance for thunderstorms at times late
Thursday into Saturday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

Nearby

Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.